Hail, Jasper
- When
- September 9, 5:10 PM CST
- Where
- Jasper County, Louin
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.083, -89.233
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 9, 2:30 PM CST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT TUE SEP 09 2003
LOCAL RADARS INDICATE ISOLATED THUNDERSTORMS FIRING ALONG A MOISTURE
AXIS THIS AFTERNOON FROM SOUTHEAST ARKANSAS INTO SOUTHEAST
MISSISSIPPI. A WEAK SHORTWAVE OVER NORTHEAST LOUISIANA WAS ENHANCING
THE THUNDERSTORM DEVELOPMENT. THIS FEATURE IS EXPECTED TO DISSIPATE
AS IT SHIFTS EAST TONIGHT AND MOST CONVECTION WILL END SHORTLY AFTER
SUNSET. WL KEEP MENTION OF ISOLATED EVENING THUNDERSTORMS SOUTH OF
INTERSTATE 20 WITH SCATTERED THUNDERSTORMS SOUTH AROUND
HATTIESBURG-LAUREL AREA.
ELSE...WEAK HIGH PRESSURE WILL CONTINUE OVER THE EASTERN U.S.
RESULTING IN A DRY EAST TO SOUTHEAST FLOW THAT WILL CONTINUE TO
LIMIT POPS ACROSS THE EASTERN HALF OF OUR CWA THROUGH THURSDAY. PWS
WILL REMAIN BELOW AN INCH AND A HALF GENERALLY EAST OF INTERSTATE
55. BY FRIDAY A SIGNIFICANT UPPER TROUGH AND ASSOCIATED COLD FRONT
WILL APPROACH THE AREA RESULTING IN A LITTLE HIGHER POPS OVER OUR
SOUTHEAST ARKANSAS COUNTIES AND NORTHEAST ALABAMA PARISHES. GFS
CONTINUES TO SLOW THE APPROACH OF THIS COLD FRONT AS THE UPPER LEVEL
SUPPORT QUICKLY LIFTS OUT TO THE NORTHEAST AS THE FRONT MOVES INTO
THE ARKLATEX REGION FRIDAY. WL GO CHANCE POPS FRIDAY NIGHT INTO
SATURDAY AS THE FRONT MOVES SLOWLY INTO THE DELTA REGION. THE FRONT
WILL LINGER OVER OUR AREA INTO SUNDAY. A STRONG SHORTWAVE WILL ROUND
THE BASE OF THE UPPER TROUGH LATE SUNDAY AND FINALLY KICK THE FRONT
EAST OF THE AREA MONDAY. ALTHOUGH INSTABILITY MAY BE
LIMITED...ENOUGH MOISTURE WILL BE IN PLACE AND THE NOSE OF 70KT
UPPER JET WILL MOVE ACROSS THE AREA TO SUPPORT ORGANIZED
THUNDERSTORMS SUNDAY EVENING. WL CONTINUE MENTION OF STRONG
THUNDERSTORMS IN THE HWO. A COOLER AND MUCH DRIER AIRMASS WILL MOVE
INTO THE REGION TUESDAY.
JAN BB 067/089 069/087 067 22210
BEEEB 088/070 085/068 086/063 085/060 086 22334435311
MEI BB 067/089 067/088 066 22110
BEEEB 088/070 085/067 086/063 085/061 086 11334435311
.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
22ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 101905- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 205 PM CDT TUE SEP 09 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... ISOLATED STRONG THUNDERSTORMS ARE EXPECTED WEDNESDAY ACROSS PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI. EXPECT BRIEF PERIODS OF HEAVY RAIN...OCCASIONAL LIGHTENING AND WIND GUSTS TO 35 MPH WITH THE PASSAGE OF SOME OF THE STRONGER STORMS. NO SEVERE THUNDERSTORM ACTIVITY IS EXPECTED AT THIS TIME. A VERY WEAK...SLOW MOVING DISTURBANCE WILL SERVE AS A FOCUS FOR ISOLATED SHOWER AND THUNDERSTORM DEVELOPMENT ON WEDNESDAY. A MOIST SOUTHERLY FLOW IN THE LOWER LEVELS WILL PUMP MOISTURE NORTHWARD FROM THE GULF. DUE TO A WEAK FLOW PATTERN...THE MOISTURE PLUME IS ONLY EXPECTED TO MAKE IT AS FAR NORTH AS INTERSTATE 20. THEREFORE...EXPECT THE AFTERNOON CONVECTION TO BE LIMITED MAINLY TO AREAS SOUTH OF INTERSTATE 20. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... ...DAYS TWO AND THREE...WEDNESDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...FRIDAY NIGHT THROUGH TUESDAY... STRONG THUNDERSTORMS ARE POSSIBLE FRIDAY EVENING AND AGAIN ON SATURDAY OVER EXTREME SOUTHEAST ARKANSAS...EAST LOUISIANA...AND MUCH OF MISSISSIPPI. CURRENTLY...ORGANIZED SEVERE THUNDERSTORM ACTIVITY IS EXPECTED TO REMAIN WEST AND NORTH OF THE AREA. A STRONG...WELL DEVELOPED FRONTAL SYSTEM WILL APPROACH THE REGION FOR THE WEEKEND. FRONTAL PASSAGE IS CURRENTLY EXPECTED TO OCCUR ON SATURDAY. THE MOST CONDUCIVE ATMOSPHERIC DYNAMICS FOR ORGANIZED SEVERE CONVECTION APPEAR TO BE LOCATED TO THE WEST ON FRIDAY EVENING AND TO THE NORTH ON SATURDAY AS THE FRONT PASSES. FOR THIS REASON...CURRENTLY EXPECT THE FORECAST AREA TO ESCAPE THE ORGANIZED SEVERE CONVECTION. WILL CONTINUE TO MONITOR THE POSITIONING OF THE DEVELOPING ATMOSPHERIC DYNAMICS OVER THE NEXT FEW DAYS TO BETTER ACCESS THE FAVORED LOCATIONS OF THE SEVERE WEATHER DEVELOPMENT THIS WEEKEND. BUT...AGAIN...AT THIS TIME...ORGANIZED SEVERE WEATHER IS EXPECTED TO REMAIN WEST AND NORTH OF THE FORECAST AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL NOT BE NEEDED THROUGH 600 AM WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337702.